• Throat closing

    Asked by TishaF on Monday, February 12, 2018

    Throat closing

    For the past two months, I have been coughing and feel like my throat is closing. If I touch my throat with both hands gently, I cough. Also does anyone have their hands turning dark?

    7 Answers from the Community

    7 answers
    • GregP_WN's Avatar
      GregP_WN

      I recently had a swallow study done because my throat (esophagus) has been shrinking from the radiation treatments I've had. You can plainly see the food get stuck in that spot. I'm not sure what your issue would be from, unless you have had treatment in that area. What started this problem? Did anything happen, was it after a treatment, did you injure it somehow?

      over 1 year ago
    • geekling's Avatar
      geekling

      It couldnt really hurt to share this with the oncologist.

      Best wishes.

      over 1 year ago
    • geekling's Avatar
    • deena's Avatar
      deena

      My throat hurt too while I was going through chemo. I told my Oncologist about it and he prescribed something to gargle with. It helped my throat pain. And yes...my hands darkened.

      over 1 year ago
    • JaneA's Avatar
      JaneA

      Are you getting Oxaliplatin as part of your chemo? Feeling like your throat is closing is a rare side effect. You should let your oncologist know about this.

      Your hands turning dark is a side effect of either the 5FU (infusion) or Xeloda (oral chemo pill). Your oncologist can suggest hand ointments to help that. Try Aveeno, Lubriderm, Udder Cream, and Bag Balm - usually available at drug stores and Walmart.

      over 1 year ago
    • ALERO's Avatar
      ALERO

      Immediately after a round of FOLFOX6 + Avastin, I have a hard time swallowing until the next afternoon. Can eat, get ready to swallow and it’s like the auto-reflex thing that should cause me to just go ahead and swallow goes haywire. Now, if I take a sip of water with the food as I just about need to swallow, works fine. But that has happened EVERY time the day/night after chemo until the next afternoon for 17 rounds. Not sure what this means, but that was my work around.

      Someone above said it was a side effect to oxaliplatin and if so, for SURE tell your do tor right away. Call in. I’ll mention it to mine as well. Didnt know what it was and since it stopped kinda soon, never thought to mention. Have been pretty good at keeping a written list of things for doc on iphone notes. Missed that one.

      Kindest Regards

      over 1 year ago
    • Skyemberr's Avatar
      Skyemberr

      If you're not on chemo and this is happening you need to tell your doctor too. My rectal cancer is metastatic to my lungs and they keep checking me for coughing, shortness of breath or trouble swallowing.

      over 1 year ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more colorectal (colon) cancer questions.  Also, don't forget to check out our Colorectal (Colon) Cancer page.